Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 10, NWS Miami, FL
NWS Miami, FL issued this red flag warning at Feb 4, 2009, 4:51 AM EST for 5 counties in Florida. It took effect at Feb 5, 2009, 9:00 AM EST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 4, 2009, 4:51 AM EST (09:51 UTC)
- In effect from
- Feb 5, 2009, 9:00 AM EST
- Expired
- Feb 5, 2009, 7:00 PM EST
- In force
- 10 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Collier County, FL, Miami-Dade County, FL, Monroe County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 55 km from the middle of the area, began a volume at 09:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 9.9 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2510 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMFL 040951 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 451 AM EST WED FEB 4 2009 FLZ063-066>075-168-172>174-050200- /O.UPG.KMFL.FW.A.0010.090205T1700Z-090205T2300Z/ /O.NEW.KMFL.FW.W.0010.090205T1400Z-090206T0000Z/ /O.EXT.KMFL.FW.W.0009.090204T1500Z-090205T0200Z/ GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 451 AM EST WED FEB 4 2009 ...RED FLAG WARNING NOW IN EFFECT FROM 10 AM THIS MORNING TO 9 PM EST THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 7 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM TO 7 PM EST THURSDAY. THE RED FLAG WARNING IS ALSO EFFECT FROM 10 AM THIS MORNING TO 9 PM EST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT FOR THURSDAY. A VERY STRONG COLD FRONT WILL BE MOVING THROUGH SOUTH FLORIDA LATE THIS MORNING INTO EARLY THIS AFTERNOON. THIS FRONT WILL BRING IN MUCH DRIER AIR ACROSS THE ENTIRE AREA. TEMPERATURES THIS AFTERNOON WILL BE IN THE 60S WITH THE DEW POINTS FALLING FROM THE MID 30S LATE THIS MORNING TO THE LOWER TO MID 20S THIS EVENING. THIS WILL ALLOW FOR THE RELATIVE HUMIDITIES OVER ALL OF SOUTH FLORIDA TO FALL BELOW 35 PERCENT FOR 4 HOURS TODAY. AT THE SAME TIME...THE 20 FOOT WINDS WILL ALSO BE AROUND 15 MPH FROM THE NORTHWEST. THEREFORE... A RED FLAG WARNING CONTINUES FOR ALL OF SOUTH FLORIDA TODAY. IN ADDITION...THIS VERY DRY AIR WILL REMAIN IN PLACE ON THURSDAY AND RELATIVE HUMIDITIES WILL FALL BELOW 35 PERCENT SEVERAL HOURS AGAIN ON THURSDAY AFTERNOON. THEREFORE...A FIRE WEATHER WATCH HAS BEEN UPGRADED TO A RED FLAG WARNING FOR ALL OF SOUTH FLORIDA FOR THURSDAY. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ BAXTER
2 follow-up statements
000 WWUS82 KMFL 050219 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 919 PM EST WED FEB 4 2009 FLZ063-066>075-168-172>174-051030- /O.EXP.KMFL.FW.W.0009.000000T0000Z-090205T0200Z/ /O.CON.KMFL.FW.W.0010.090205T1400Z-090206T0000Z/ GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 919 PM EST WED FEB 4 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 7 PM EST THURSDAY... A VERY DRY AIR MASS WILL REMAIN IN PLACE ON THURSDAY WITH DEW POINTS MOSTLY IN THE TEENS AND TWENTIES AND RELATIVE HUMIDITIES FALLING BELOW 35 PERCENT FOR MORE THAN FOUR HOURS AGAIN ON THURSDAY AFTERNOON. THEREFORE...A RED FLAG WARNING REMAINS IN EFFECT FOR ALL OF SOUTH FLORIDA FOR THURSDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
000 WWUS82 KMFL 051012 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 512 AM EST THU FEB 5 2009 FLZ063-066>075-168-172>174-060000- /O.CON.KMFL.FW.W.0010.090205T1400Z-090206T0000Z/ GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 512 AM EST THU FEB 5 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM EST THIS EVENING FOR ALL OF SOUTH FLORIDA... A VERY DRY AIR MASS WILL REMAIN IN PLACE TODAY OVER SOUTH FLORIDA. TEMPERATURES WILL WARM UP TO AROUND 60 DEGREES WITH DEW POINTS REMAINING MOSTLY IN THE TEENS AND TWENTIES. THIS WILL ALLOW FOR THE RELATIVE HUMIDITIES TO FALL BELOW 35 PERCENT FOR MORE THAN FOUR HOURS TODAY. THEREFORE...A RED FLAG WARNING REMAINS IN EFFECT FOR ALL OF SOUTH FLORIDA FOR TODAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF VERY LOW DEW POINTS AND LOW RELATIVE HUMIDITIES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL TODAY. && $$ BAXTER
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Feb 4, 4:43 AM EST, 8 minutes earlier.
Area forecast discussion, Feb 4, 4:43 AM EST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
443 AM EST WED FEB 4 2009
...COLDEST TEMPERATURES OF THIS WINTER SEASON TO IMPACT THE AREA
TONIGHT...
.DISCUSSION...STRONG COLD FRONT JUST CLEARED THE BIG BEND REGION
AND HAS EYES ON SOUTH FL THIS AFTERNOON. DEWPOINTS BEHIND THE
FRONT ARE IMPRESSIVE...IN THE SINGLE DIGITS WITH TLH REPORTING A
DEWPOINT OF 9F NOW. THE FRONT WILL CLEAR THE PENINSULA LATE THIS
AFTERNOON WITH HIGH PRESSURE OF ARCTIC ORIGIN BUILDING IN FROM THE
NORTH IN ITS WAKE. ALL IS ON TRACK FOR A FREEZE ACROSS MOST OF
THE AREA OVERNIGHT THROUGH EARLY THURSDAY MORNING. GFS GUIDANCE
HAS BEEN FAIRLY CONSISTENT...AND THE NAM HAS EVEN LOWERED. RIGHT
NOW CURRENT EXPECTATIONS ARE FOR A HARD FREEZE ACROSS GLADES,
HENDRY, INTERIOR PALM BEACH, AND INTERIOR COLLIER COUNTIES WITH
TEMPS OF 28F OR LESS FOR 4 OR MORE HRS...SO A HARD FREEZE WARNING
HAS BEEN ISSUED FOR THESE AREAS. A FREEZE WARNING HAS BEEN ISSUED
ACROSS THE REST OF INTERIOR AREAS...AS WELL AS INTO THE GREATER
NAPLES AREA AND THE WEST PALM BEACH METROPOLITAN AREA...BUT
FREEZING TEMPS WILL BE MORE SPOTTY AT THESE LOCALES. HAVE ALSO
INCLUDED METRO BROWARD IN A FREEZE WARNING...AS COMMUNITIES NEAR
THE SAWGRASS EXPRESSWAY AND OKEECHOBEE ROAD COULD BRIEFLY HIT THE
FREEZING MARK. FOR COASTAL BROWARD...METRO AND COASTAL MIAMI-
DADE...THE MOST LIKELY SCENARIO IS FOR TEMPS TO BOTTOM OUT IN THE
MID TO UPPER 30S...SO THEY ARE LEFT OUT OF ANY FREEZE
WARNING...BUT DAY SHIFT WILL ASSESS CURRENT TRENDS TO SEE IF ANY
EXPANSION WILL BE NEEDED.
ASIDE FROM THE FREEZE...WIND CHILLS WILL BE A FACTOR OVERNIGHT.
BUT JUST HOW LOW WIND CHILLS GO WILL ALL DEPEND ON HOW MUCH THE
WINDS STAY UP OVERNIGHT. THIS IS ALWAYS THE MILLION DOLLAR
QUESTION. ALL GUIDANCE...INCLUDING THE NAM AND WRF DEPICT WINDS
EVEN INTERIOR AT 5-10 KT. BUT FROM PREVIOUS COLD EVENTS...WE KNOW
THIS CAN BE WAY OVERDONE. HOWEVER...THERE DOES SEEM TO BE A BETTER
PRESSURE GRADIENT AND LLVL WIND SURGE BEHIND THIS FRONT. AS
SUCH...MIN WIND CHILLS COULD FALL AS LOW AS THE UPPER TEENS ACROSS
THE LAKE OKEECHOBEE REGION TO THE 20S TO AROUND 30 ELSEWHERE. HAVE
ISSUED A WIND CHILL WATCH...DUE TO THE POSSIBILITY OF WIND CHILLS
OF 25F OR LESS FOR 3 HR OR MORE...FOR ALL EXCEPT METRO AND COASTAL
BROWARD AND MIAMI-DADE COUNTIES. FOR THE SE METRO AREAS...WIND
CHILLS OF 25-30 ARE EXPECTED FOR SEVERAL HOURS...WHICH WILL LIKELY
NECESSITATE THE ISSUANCE OF A WIND CHILL ADVISORY LATER TODAY.
HIGHS WILL STRUGGLE TO REACH 60 ON THURSDAY...THEN ANOTHER COLD
NIGHT IS EXPECTED OVER WESTERN INTERIOR AREAS WITH ANOTHER FREEZE
POSSIBLE. BUT TO NOT COMPLICATE MATTERS...DID NOT ISSUE A FREEZE
WATCH AT THIS TIME.
TO MAKE A LONG STORY SHORT - FRIDAY AND INTO THE MIDDLE PART OF
NEXT WEEK WILL FEATURE MODERATING TEMPERATURES ALONG WITH CONTINUED
DRY WEATHER. TEMPS WILL MOVE BACK TO ABOVE NORMAL BY EARLY NEXT
WEEK.
&&
.MARINE...RATHER STRONG NW WINDS WILL PREVAIL NEXT SEVERAL DAYS
LEADING TO A CONTINUATION OF HAZARDOUS GULF STREAM SEAS. BRIEF
WIND SURGE EXPECTED ACROSS THE GULF TODAY...SO ISSUES A SCA THERE
AS WELL.
&&
.FIRE WEATHER...RED FLAG WARNING EVERYWHERE THIS AFTERNOON/EVENING
AND THURSDAY AS WELL WITH HIGH CONFIDENCE IN RHS TANKING INTO THE
20S THIS AFTERNOON...EXCEPT 30S GULF COAST...AND TEENS AND 20S ON
THURSDAY. NW WINDS WILL PICK UP THIS AFTERNOON AND BE SOMEWHAT
LESS ON THU. RHS WILL MODERATE FRIDAY AND BEYOND.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 66 32 59 47 / 0 0 0 0
FORT LAUDERDALE 68 35 59 49 / 0 0 0 0
MIAMI 68 37 60 48 / 0 0 0 0
NAPLES 62 33 58 38 / 0 0 0 0
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 10 AM THIS MORNING TO 9 PM EST THIS
EVENING FOR FLZ063-FLZ066-FLZ067-FLZ068-FLZ069-FLZ070-
FLZ071-FLZ072-FLZ073-FLZ074-FLZ075-FLZ168-FLZ172-FLZ173-
FLZ174.
RED FLAG WARNING FROM 9 AM TO 7 PM EST THURSDAY FOR FLZ063-
FLZ066-FLZ067-FLZ068-FLZ069-FLZ070-FLZ071-FLZ072-FLZ073-
FLZ074-FLZ075-FLZ168-FLZ172-FLZ173-FLZ174.
FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM EST THURSDAY FOR
FLZ068-FLZ069-FLZ071-FLZ072-FLZ073-FLZ075-FLZ168-FLZ174.
WIND CHILL WATCH FROM LATE TONIGHT THROUGH THURSDAY MORNING FOR
FLZ063-FLZ066-FLZ067-FLZ068-FLZ069-FLZ070-FLZ071-FLZ073-
FLZ075-FLZ168-FLZ174.
FROST ADVISORY UNTIL 8 AM EST THIS MORNING FOR FLZ063-FLZ066-
FLZ067-FLZ070.
AM...SMALL CRAFT ADVISORY UNTIL 7 PM EST THURSDAY FOR AMZ650-AMZ651-
AMZ670-AMZ671.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR GMZ656-
GMZ657-GMZ676.
&&
LONG TERM...57/DG
SHORT TERM/AVIATION...54/BNBHazardous weather outlook, Feb 4, 4:33 AM EST, 18 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 433 AM EST WED FEB 4 2009 FLZ063-066>075-168-172>174-050200- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 433 AM EST WED FEB 4 2009 ...HARD FREEZE WARNING TONIGHT FOR LAKE OKEECHOBEE AREA... ...FREEZE WARNING FOR REST OF THE INTERIOR AREAS TONIGHT... ...FREEZE WARNING FOR METRO AND COASTAL PALM BEACH TONIGHT... ...FREEZE WARNING FOR METRO BROWARD AND METRO COLLIER TONIGHT... ...WIND CHILL WATCH FOR INTERIOR AREAS TONIGHT... ...WIND CHILL WATCH FOR PALM BEACH AND METRO COLLIER TONIGHT... ...WIND CHILL ADVISORY POSSIBLE METRO AND COASTAL MIAMI-DADE AND BROWARD TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT TEMPERATURES: LOW TEMPERATURES TONIGHT WILL RANGE FROM THE MID 20S TO LOWER 30S OVER THE INTERIOR AREAS TO THE LOWER 30S TO MID 30S OVER THE COASTAL AREAS. THEREFORE, A HARD FREEZE WARNING IS IN EFFECT FOR THE LAKE OKEECHOBEE AREA. A FREEZE WARNING IS ALSO IN EFFECT FOR REST OF SOUTH FLORIDA, EXCEPT FOR COASTAL BROWARD COUNTY AND METRO MIAMI-DADE COUNTY INCLUDING THE COASTAL AREAS. THE WINDS WILL ALSO BE AROUND 5 MPH OVER THE INTERIOR AREAS TO 10 TO 15 MPH OVER THE METRO AREAS OF SOUTH FLORIDA TONIGHT. THIS WILL MAKE THE WIND CHILL READINGS 20 TO 25 FOR MORE THAN THREE HOURS OVER THE INTERIOR AREAS INCLUDING THE METRO PALM BEACH AND METRO COLLIER COUNTIES TONIGHT. THE METRO AREAS OF MIAMI-DADE AND BROWARD COUNTIES WILL SEE WIND CHILL READINGS IN THE 25 TO 30 RANGE TONIGHT. THEREFORE...A WIND CHILL WATCH HAS BEEN ISSUED FOR ALL OF THE INTERIOR AREAS INCLUDING THE METRO AREAS OF PALM BEACH AND COLLIER COUNTIES. THE METRO AREAS OF MIAMI-DADE AND BROWARD COUNTIES WILL MORE LIKELY SEE A WIND CHILL ADVISORY LATER TODAY FOR TONIGHT. RIP CURRENTS: NORTHWEST WINDS OF 15 TO 20 MPH ALONG THE BEACHES OF COLLIER COUNTY WILL LEAD TO A MODERATE RISK OF RIP CURRENTS TODAY. WIND: NORTHWEST WINDS AROUND 20 KNOTS WITH GUSTS UP TO 25 KNOTS WILL OCCUR OVER THE GULF STREAM WATERS AND THE OFFSHORE GULF WATERS OF SOUTH FLORIDA TODAY. WAVES: SEAS WILL BE 6 TO 8 FEET IN THE GULF STREAM SEAS TODAY INTO TONIGHT, AND 7 FEET IN THE OFFSHORE GULF WAFTER TODAY. THEREFORE, A SMALL CRAFT ADVISORY IS IN EFFECT .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE HIGH THAT WILL BE GENERATING THE VERY COLD TEMPERATURES TONIGHT WILL MOVE SLOWLY EAST FROM NORTH FLORIDA INTO THE WESTERN ATLANTIC WATERS THIS WEEKEND. THIS WILL LEAD TO POSSIBILITY OF ANOTHER ROUND OF FREEZING TEMPERATURES OVER GLADES, HENDRY, AND INLAND COLLIER COUNTIES THURSDAY NIGHT. THERE WILL ALSO BE AN INCREASE IN THE RISK OF RIP CURRENTS EAST COAST BEACHES OF SOUTH FLORIDA THIS WEEKEND, AS THE WINDS SWING TO A EASTERLY DIRECTION AT 15 TO 20 MPH. THE GULF STREAM SEAS WILL ALSO SLOWLY DECREASE FROM 6 TO 8 FEET ON THURSDAY TO LESS THAN 7 FEET BY SATURDAY. NO OTHER HAZARDOUS WEATHER AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGE TO REPORT FREEZING TEMPERATURES TONIGHT TO THE NATIONAL WEATHER SERVICE IN MIAMI FLORIDA. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. BAXTER
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 3:40 AM EST | Freeze Warning | MFL | Broward, Collier, Miami-Dade, Monroe, Palm Beach | 29 hr |
| Feb 4, 3:40 AM EST | Hard Freeze Warning | MFL | Collier, Glades, Hendry, Palm Beach | 29 hr |
| Feb 4, 3:53 AM EST | Wind Chill Watch | MFL | Broward, Collier, Glades, Hendry, Miami-Dade, Monroe and 1 more | 10 hr |
| Feb 4, 1:32 PM EST | Freeze Watch | MFL | Collier, Glades, Hendry | 24 hr |
| Feb 4, 1:45 PM EST | Wind Chill Warning | MFL | Broward, Collier, Glades, Hendry, Miami-Dade, Monroe and 1 more | 20 hr |
| Feb 4, 1:45 PM EST | Wind Chill Advisory | MFL | Broward, Miami-Dade | 19 hr |
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.